PDA

View Full Version : Opiates


Just JT
March 10th, 2017, 04:51 PM
Some f you may not know me cause my posting has been kinda spotty. But those who do know me know of some of my last year with several injuries hospitalization and a surgery in January.

My problem is that I've been given opiates for almost a year now for pain. Every day, several a day. And I feel it's been a problem. My parents, My Doctor and physical therapist all tell me to worry about that later. That I need to be taking them now to make sure I can continue to heal and get better

I don't like the high I've been on since that hospitalization last summer. And it's been like 24/7 and just becoming more and more vicodine or oxy every day. And I'm sick of it

On Tuesday I decided to stop. And I didn't tell anyone. I just stopped. And I feel like total and complete shit. Feel like I want to peel my skin off or something. I load up on Motrin and aspirin along with more lorazepam to settle down. But it just gets worse. And I'm not sure I'm even doing this right.

I don't wana bother keith and Ann. There busy enough with Ethan and I feel I can take this. But I feel like just 1 or 2 vicodine might help me right now. Just to take a break from the withdrawal I'm feeling. Because they suck. It's worse than I've read about.

Any ideas? Any knowledge or experience on this?

Beauregard
March 10th, 2017, 11:36 PM
I always feel docs prescribe those made far to easy and generous. They are as bad as every other drug.
You experience all the withdrawal symptoms now.
Maybe you shouldn't have done it cold turkey but tried to come down by reducing it step by step.

But once you started like that I wouldn't go back if I were you. Just try to be strong the symptoms will go down soon.
Just make sure you drink enough water and eat healthy I was told this is important.

Good luck.

bentheplayer
March 11th, 2017, 12:40 PM
Are you taking aspirin, motirn and lorazepam appropriately as prescribed? It doesn't sound like a common combination that docs will recommend.

If you have been on opiates for a year I don't think its advisable to just quit. Most people will need to gradually taper off opiates especially after such a chronic use. Perhaps you could consult a pain medicine specialist for a second opinion on tapering or better optimization of drugs. However, I am not too sure whether such a specialist would be easily accessible to you cos they are a fairly rare breed of doctors. These people should be board certified by the American Board of Pain Medicine or certified in pain management by another specialty board like American Board of Physical Medicine & Rehabilitation, American Board of Psychiatry and Neurology or American Board of Anesthesiology.

Just JT
March 11th, 2017, 07:27 PM
bentheplayer thanks for your input. Yes I am taking them as directed/prescribed. It's uncommon but....the Motrin/asperin regiment the dr wanted since surgery until further notice. Helps with pain and swelling. Lorazapam is prescribed by my psychiatrist for anxiety. Amongst other meds.

Everyone in loved has been encouraging me to keep taking the Vicodin as prescribed for pain. I don't like it, don't like how it makes me feel, and I'm
Tired of being high all the time. And I don't feel I need it.

Maybe I shoulda weined off instead. And with a specialist like you said would. E hard. As everyone wants me to keep taking them.

Today is day 5. I read the 7 day mark is over the hump. I did take one last night. Was pretty hard. And I didn't take it for pain. I took it to maintain my sanity. It worked, and today was actually easier. It the days not over yet. So maybe your right.

Still, 1 vs 6 or so a day, I'd say that's improvement, I'll take it. Im happy with that.

bentheplayer
March 12th, 2017, 12:49 AM
Why does everyone wants u to be on long term opiates? Are you suffering from some kind of chronic pain? It has been a while since ur operation. Perhaps you could demand that they tapper you off opiates and try other pain meds? Generally docs don't want patients to feel pain so they might have been too "generous".

benbeny
March 12th, 2017, 02:29 AM
Try going to drug stop clinic nearby. Usually they put you on opioid receptor agonist. It helps reducing the amount of opiate you need.
By the way, I agree that docs are too easy when putting you on opiates. IMHO pain is the part of healing, so I think docs shouldn't put you on opiates for too long, instead putting you on analgesics. That's way better than opiates in terms of addiction and side effects. IMO no way any sane docs would put you on long term opiates without clear indication. Maybe you should threaten to sue the docs on ground of malpractice, perhaps?

Desdemona
May 24th, 2017, 04:38 AM
Some f you may not know me cause my posting has been kinda spotty. But those who do know me know of some of my last year with several injuries hospitalization and a surgery in January.

My problem is that I've been given opiates for almost a year now for pain. Every day, several a day. And I feel it's been a problem. My parents, My Doctor and physical therapist all tell me to worry about that later. That I need to be taking them now to make sure I can continue to heal and get better

I don't like the high I've been on since that hospitalization last summer. And it's been like 24/7 and just becoming more and more vicodine or oxy every day. And I'm sick of it

On Tuesday I decided to stop. And I didn't tell anyone. I just stopped. And I feel like total and complete shit. Feel like I want to peel my skin off or something. I load up on Motrin and aspirin along with more lorazepam to settle down. But it just gets worse. And I'm not sure I'm even doing this right.

I don't wana bother keith and Ann. There busy enough with Ethan and I feel I can take this. But I feel like just 1 or 2 vicodine might help me right now. Just to take a break from the withdrawal I'm feeling. Because they suck. It's worse than I've read about.

Any ideas? Any knowledge or experience on this?

My dad hurt himself doing yard work and was on oxycontin for almost a year. He tried to quit twice, and couldn't do it, even when tapering off. The doc then switched dad's pills to buprenorphin and he could phase that out relatively quickly. It might be something to consider to get off opiates. Talk with your doctor. There are many bad long term effect of opiates, eg memory loss or lack of testosterone in a male, which makes your balls shrink.

Babs
May 28th, 2017, 04:23 PM
Always talk to your doctor before going off prescribed medication all willynilly.

Just JT
June 5th, 2017, 07:39 PM
I've stumbled a few times. But I've been off them now about a mouth now.
Thanks for the input and suport
Been tougher than I thought

Dalcourt
June 11th, 2017, 04:26 PM
I am glad that you managed to get off those meds. Opiates can be really dangerous it's how quite a lot of junkies start. Doctors are way too generous prescribing them.

Just JT
June 25th, 2017, 12:11 PM
I'm sorry I missed some of these and wanted to get back to you

Why does everyone wants u to be on long term opiates? Are you suffering from some kind of chronic pain? It has been a while since ur operation. Perhaps you could demand that they tapper you off opiates and try other pain meds? Generally docs don't want patients to feel pain so they might have been too "generous".

The why is a long answer, it started after I was injured about a year ago and ended up with a concussion and diagnosed with post concussion syndrome. Then was injured again with my shoulder in novermber, and surgery in January.
They don't want you in pain, and I found it's like they'd rather you keep taking them or Something that try and help you off them. Then you just keep asking for refills, and they stop asking questions cause your not complaining of pain.

It
Try going to drug stop clinic nearby. Usually they put you on opioid receptor agonist. It helps reducing the amount of opiate you need.
By the way, I agree that docs are too easy when putting you on opiates. IMHO pain is the part of healing, so I think docs shouldn't put you on opiates for too long, instead putting you on analgesics. That's way better than opiates in terms of addiction and side effects. IMO no way any sane docs would put you on long term opiates without clear indication. Maybe you should threaten to sue the docs on ground of malpractice, perhaps?

Been getting help, thanks. Wasn't really into doing residential plan, I'd miss to much school, and that would become another issue as school is hard enough, I missed a lot, and don't want to stay back another year. But I did pass (yay) so am able to move on with my grade and classmates I made new friends with.
A
My dad hurt himself doing yard work and was on oxycontin for almost a year. He tried to quit twice, and couldn't do it, even when tapering off. The doc then switched dad's pills to buprenorphin and he could phase that out relatively quickly. It might be something to consider to get off opiates. Talk with your doctor. There are many bad long term effect of opiates, eg memory loss or lack of testosterone in a male, which makes your balls shrink.

Exactly, my surgeon, he gave me a prescription for 80 oxy, and was only a 5 day supply. Looking back, it's like fuck, right there along is enough to get you hooked

I am glad that you managed to get off those meds. Opiates can be really dangerous it's how quite a lot of junkies start. Doctors are way too generous prescribing them.

Exactly, as I said above. And I'm making it, not easy,
Still stumble sometimes. Just glad I didn't lean to the street looking for the next kinda high. Herion is huge where I live. I so don't want
To be a part of that scene

benbeny
November 3rd, 2017, 02:39 AM
80 oxy for 5 days??? That's insane amount of opiates. In here we only use NSAID.

Dalcourt
November 3rd, 2017, 10:34 PM
Please don't bump threads older than one month :locked: